# SDR CA121019011

- Difficulty date: October 16, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 206B
- Engine: Allsn 250C20B
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Drive Shaft
- Part number: 23070606
- Condition: Broken
- Location: Fuel Control
- Stage of operation: CR
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

(CAN) WHILE FLYING ALONG, PILOT OBSERVED DUAL TACH SHOWING N2/NR ACCELERATING TOWARDS 110 PERCENT.  THE THROTTLE WAS ROLLED TOWARDS FLIGHT IDLE IN AN EFFORT TO GAIN CONTROL.  N2/NR WAS OBSERVED TO BE APPROXIMATELY 113 PERCENT BEFORE DROPPING TO JUST ABOVE 90 PERCENT, WITH THE THROTTLE HALFWAY TOWARDS FLIGHT IDLE.  ENGINE CONTROL WAS MAINTAINED JUST ABOVE 90 PERCENT WITH SMALL SURGES BEING FELT.  ACFT WAS CONTROLLABLE, AND A GENTLE APPROACH WAS CARRIED OUT.  UPON LANDING, FLIGHT CONTROL FRICTIONS WERE ADDED AND THE THROTTLE WAS ROLLED ALL THE WAY TO FLIGHT IDLE.  THE ENGINE MOMENTARILY DECELERATED AND THEN RAPIDLY INCREASED TOWARDS AN OVERSPEED. THROTTLE WAS IMMEDIATELY CUTOFF TO FULL CLOSED AND THE ENGINE SHUTDOWN. MAINTENANCE PERSONNEL FOUND THAT THE FCU DRIVE HAD LET GO INTERNALLY.  FUEL CONTROL UNIT WAS REPLACED AND FOLLOWING A SATISFACTORY GROUND RUN LEAK CHECK, ACFT WAS RETURNED TO SERVICE.
